Alert archive / Illinois / Flash Flood Warnings in 2001

Flash Flood Warning 32, NWS Lincoln, IL

July 21, 2001Woodford County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 21, 2001, 9:35 AM CDT for Woodford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2001, 9:35 AM CDT (14:35 UTC)
Expired
Jul 21, 2001, 12:30 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

County Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 211438
FFWILX
ILC203-211730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
935 AM CDT SAT JUL 21 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOODFORD COUNTY IN CENTRAL ILLINOIS

* UNTIL 1230 PM CDT

* AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN HAS FALLEN FROM NEAR WASHBURN TO LOW POINT. WOODFORD
  COUNTY ESDA REPORTED THAT 4.9 INCHES OF RAIN HAS FALLEN ALONG ROUTE
  89 NEAR LOW POINT OVER THE PAST SEVERAL HOURS.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS WOODFORD
  COUNTY FOR THE NEXT HOUR. RAINFALL AMOUNTS WILL LIKELY RANGE FROM
  2 TO 4 INCHES ACROSS CENTRAL AND SOUTHERN WOODFORD COUNTY WITH
  ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. THESE RAINFALL
  AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.

REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

NNNN
SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:55 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 21, 2:55 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 AM CDT SAT JUL 21 2001

VERY LITTLE CHANGE IN THE UPPER LEVEL PATTERN ANTICIPATED THIS
WEEKEND...WHICH MEANS STATUS QUO AS FAR AS THE FORECAST IS
CONCERNED. SEVERAL THINGS TO TAKE INTO CONSIDERATION THIS MORNING.
PATCHY FOG HAS FORMED IN MANY LOCATIONS ACROSS THE FORECAST AREA DUE
TO LIGHT WIND AND HIGH DEW POINTS IN LWR/MID 70S. WILL MENTION
PATCHY FOG FOR THE WHOLE REGION THIS MORNING.

RADAR MOSAIC SHOWING SHOWERS AND T-STORMS RAPIDLY DEVELOPING AND
SPREADING ACROSS ERN IA/NRN IL. THIS IS IN RESPONSE TO LOW LEVEL
THETA-E ADVECTION AND SUPPORT FROM A WEAK MID LEVEL SHORTWAVE. MUCH
OF THE RAIN IS NORTH OF I-80...BUT IT IS EXPECTED TO SPREAD INTO
CENT AND EVENTUALLY SE IL AS IT TURNS SE AROUND THE PERIPHERY OF THE
UPR LEVEL RIDGE. THE RUC ALSO INDICATED THAT THE THETA-E AXIS WOULD
BECOME NW-SE ORIENTED IN THE ILX FORECAST AREA...CAUSING THE RAIN TO
DEVELOP SPREAD ACROSS CENT/SE IL THIS MORNING. LOCATIONS MOST
AFFECTED WILL BE ALONG/NORTH OF A CANTON-ILX-DEC-MTO LINE. WILL GO
WITH PERIODS OF SHWRS/T-STORMS TODAY WITH MOSTLY CLOUDY SKY AND
HIGHS CLOSER TO MAV NUMBERS IN THE MID 80S. TO THE SOUTH..GOING WITH
40 POPS AND AN 85-90 RANGE FOR TEMPS.

UNCERTAINTIES EXIST IN PLACEMENT OR TIMING OF SHORTWAVES/POSSIBLE
MCS DEVELOPMENT TONIGHT INTO SUNDAY. WILL NOT DEVIATE FROM CURRENT
FCST OF CHANCE POPS IN THE TROPICAL AIRMASS. ANTICIPATING A BIT MORE
SUN ON SUNDAY...SO WILL BUMP UP TEMPS TWD LOWER 90S. WILL NEED TO
WATCH HEAT INDICES FOR PSBL HEADLINES SUNDAY.

THE MODELS ARE CONSISTENT IN FLATTENING THE UPR RIDGE AND DRIVING A
FRONT INTO THE UPR MIDWEST MONDAY. THIS WOULD KEEP THE CHC FOR
CONVECTION IN THE FCST FOR MONDAY...ALONG WITH HOT AND TROPICAL
CONDITIONS. THE AVN MOS...WHICH HAS BEEN DOING A GOOD JOB WITH
TEMPS/DEW POINTS PAST FEW DAYS...IS INDICATING OPRESSIVE CONDITIONS
MONDAY WITH TEMPS 90-95 AND DEW PTS 75-80. IF THESE CONDITIONS ARE
REALIZED AND NOT AFFECTED BY ANY CONVECTIVE CLOUD DEBRIS...THEN
HEADLINES FOR HEAT ADVISORY WOULD BE WARRANTED. MORE ON THIS IN
LATER FORECAST PACKAGES...

AVN AND 60-84 HOUR PANELS OF THE ETA INDICATE THAT THE FRONT WOULD
SLOWLY APPROACH CENT IL AND PROBABLY BECOME STNRY AS IT BECOMES
PARALLEL TO WEAK UPR LEVEL WESTERLY FLOW. THIS WOULD KEEP A DAILY
CHC FOR SHOWERS/T-STORMS IN THE FCST WITH TEMPS CLOSE TO SEASONAL
NRMLS FOR TUE-FRIDAY.

SPI EB 087/073 090/074 092 23433
PIA TB 086/073 091/074 092 23633
DEC TB 087/073 090/074 092 23633
CMI TB 086/072 091/073 092 23633
MTO TB 085/072 090/072 091 23633
LWV EB 088/073 091/074 092 23433

.ILX...NONE.
^

MILLER

In the hours before

Special weather statement, Jul 21, 6:00 AM CDT, 3 hours 35 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT SAT JUL 21 2001

SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHEAST ILLINOIS
AT TIMES TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE IN A FEW SPOTS
ALONG AND EAST OF A LINE FROM CANTON...THROUGH LINCOLN AND DECATUR...
TO MATTOON.

MILLER

Nearby

Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.